Separate names with a comma.
Discussion in 'Newly Diagnosed' started by Golden-girl, Jan 16, 2020.
I am T1 , can metformin help me to adjust my blood sugar?
Hello, it’s not a glucose reducing medication so probably not
but it increase insulin sensitivity. can it decreases my insulin doses ?
It reduces sugar production by the liver and also increases insulin sensitivity, so I would have thought that it might help reduce your doses. Just might need to be a little more cautious about hypos???? If you have problems with the dawn phenomena (blood sugar rise on waking) then it might help.
I was on a double blind trial for T1s taking metformin for a couple of years, but unfortunately never found out whether I was taking a placebo. The trial results weren't terribly conclusive, but it's a very safe drug and if your doctor is recommending it it's probably worth a try. I've been offered it but as I'm reasonably happy with my control at the moment I'm not bothering, though I wouldn't rule it out in the future.
Ellie, I'm sure it's a typo, but the liver doesn't produce insulin, but is an insulin-guided organ. It can manage the glucose released into the body from its stores though.
@Golden-girl - for some T1s who take it, Metformin can improve their insulin sensitivity, and therefore they could see a modest improvement in the blood glucose levels, due to each unit of insulation n injected, or pumped has an increased impact.
Absolutely thanks, I meant sugar, technically glycogen. I've edited my post.
I take it and although I have been on slimming world, I do believe it has helped me reduce my basal doses....without a doubt....
I wouldn't say it's a big effect but its certainly helped drive the Hb down a few decimals..(%)...
it may even have some other health benefits to do with the heart....but don't quote me.....
some people find they have issues with their gut (more toilet trips) and this is because metformin essentially limits the uptake of glucose form the gut, alongside limiting the livers contribution.....but I personally have had no significant symptoms on this front...
are you on large doses...?